Alert archive / Kansas / Flash Flood Warnings in 2019

Flash Flood Warning 55, NWS Wichita, KS

June 25, 2019Lincoln County, Kansas

NWS Wichita, KS issued this flash flood warning at Jun 25, 2019, 11:54 PM CDT for Lincoln County, Kansas. It was in force for 4 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 25, 2019, 11:54 PM CDT (04:54 UTC)
Expired
Jun 26, 2019, 4:00 AM CDT
In force
4 hr
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Flood severity
None

County Lincoln County, KS

The radar

The Grand Island radar (KUEX), 147 km from the middle of the area, began a volume at 04:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 26, 3:34 AM CDTFLASH FLOODSylvan Grove, KSKIOWA DRIVE JUST WEST OF SYLVAN GROVE SCHOOL IS CLOSED DUE TO HIGH WATER.
Jun 26, 3:34 AM CDTHEAVY RAIN 4Sylvan Grove, KSOVERNIGHT RAINFALL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 220 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 4.9 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2019-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2470 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2019-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2470 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
1924 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
142 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.5

Open this sounding in Storm Lab

The text

As transmitted.

856 
WGUS53 KICT 260454
FFWICT
KSC105-260900-
/O.NEW.KICT.FF.W.0055.190626T0454Z-190626T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wichita KS
1154 PM CDT Tue Jun 25 2019

The National Weather Service in Wichita has issued a

* Flash Flood Warning for...
  Southwestern Lincoln County in central Kansas...

* Until 400 AM CDT.

* At 1153 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Radar estimated up to three 
  inches of rain have already fallen. Flash flooding is expected to 
  begin shortly.

* Some locations that will experience flooding include...
  Sylvan Grove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

This upgrades and replaces the flood warning that was in effect for 
southwestern Lincoln county. 

&&

LAT...LON 3905 9819 3887 9810 3887 9848 3906 9849
      3911 9848

$$

DARMOFAL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 6:43 PM CDT, 5 hours 11 minutes earlier.

Area forecast discussion, Jun 25, 6:43 PM CDT, 5 hours 11 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
643 PM CDT Tue Jun 25 2019

.SHORT TERM...(This evening through Friday night)
Issued at 227 PM CDT Tue Jun 25 2019

Main forecast challenge will be convective trends over the next
several hours. Storms are expected to develop along a weak surface
boundary late this afternoon or early evening. Regional 88Ds and
vis satellite show this boundary stretching from east of Goodland
to near Hastings Nebraska, which is a bit further north than
models originally projected. If this boundary ends up being the
main focus for storms, then storm chances would be delayed for our
forecast area. Corfidi vectors point south and southeast tonight,
so where storms initially develop will play a major role in how
much of our forecast area has a chance to be affected. Still feel
the north and northeast portion of our forecast area has a chance
tonight, especially if something can develop over south central
Nebraska or northwest KS. Another scenario would be for storms to
develop over northeast CO and move into central KS by around or
after midnight. Any storms that are able to affect the area
tonight would have a large hail and damaging wind threat.

Return flow will remain over the Southern and Central Plains on
Wed allowing for slightly above normal temps and muggy conditions.
There is good model agreement in lifting an upper impulse out of
the Central Rockies and across northern KS and southern Nebraska
Wed evening. Current thinking is that storms associated with this
feature will stay north of the forecast area. Upper ridging is
expected to increase Thu into Fri from the southern High Plains
into the Mid Mississippi Valley. This will bring a trend of above
normal temps and continued moist low levels.

.LONG TERM...(Saturday through Tuesday)
Issued at 227 PM CDT Tue Jun 25 2019

Strong upper ridging is expected to persist through the weekend
across the region which will finally allow for a prolonged drying
out period. This setup looks to continue at least into the start
of the next work week.

&&

.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 641 PM CDT Tue Jun 25 2019

VFR is anticipated across the area this evening. There is a very
small chance that we could see the cluster of storms across
southern Nebraska propagate toward the area but confidence remains
too low to mention in area TAFs at this time. Breezy southeast
winds early this evening will diminish overnight before increasing
again during the day on Wed.

&&

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT    69  92  71  94 /  20  10  10  10
Hutchinson      68  93  71  94 /  20  10  10  10
Newton          69  92  70  93 /  20  10  10  10
ElDorado        70  91  70  91 /  20  10  10  10
Winfield-KWLD   70  91  71  92 /  20  10  10  10
Russell         65  95  71  96 /  20  10  10  10
Great Bend      67  94  71  96 /  20  10  10   0
Salina          67  94  71  96 /  20  10  10  10
McPherson       67  93  70  94 /  20  10  10  10
Coffeyville     70  90  70  91 /  20  10  10  10
Chanute         70  90  70  90 /  20  10  10  10
Iola            69  90  70  91 /  20  10  10  10
Parsons-KPPF    70  90  70  90 /  20  10  10  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...RBL
LONG TERM...RBL
AVIATION...MWM
Hazardous weather outlook, Jun 25, 3:28 PM CDT, 8 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
328 PM CDT Tue Jun 25 2019

KSZ032-033-047>053-067>072-082-083-091>096-098>100-260900-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
328 PM CDT Tue Jun 25 2019

This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.

.DAY ONE...Tonight

A few storms will be possible over central Kansas tonight. The
stronger storms will be capable of half dollar size hail and 60 mph
winds.

River levels will remain high with some rivers in flood across the
area. Please refer to the latest flood warnings and statements for
the most up to date information.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

A very warm and humid stretch of weather is expected Friday through
at least Saturday. This will result in heat indices around 100
degrees each afternoon across much of the area.

River levels will remain high with some river flooding continuing
late into the week. Refer to the latest flood warnings and
statements for the most up to date information.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is possible tonight across parts of central
Kansas.

&&

For a graphical version of this information, see our webpage at:
http://weather.gov/wichita/hwo/

Lawson

In the hours before

Local storm report, Jun 25, 10:30 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1030 PM CDT TUE JUN 25 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     HAIL             3 ESE LUCAS             39.04N 98.48W
06/25/2019  M1.75 INCH       LINCOLN            KS   TRAINED SPOTTER

&&

MWM
Special weather statement, Jun 25, 10:42 PM CDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Wichita KS
1042 PM CDT Tue Jun 25 2019

KSZ049-260415-
Saline KS-
1042 PM CDT Tue Jun 25 2019

The National Weather Service in Wichita has issued a

* Significant Weather Advisory for...
  Northern Saline County in central Kansas...

* Until 1115 PM CDT.

* At 1040 PM CDT...National Weather Service meteorologists were
  tracking a strong thunderstorm over Culver, or 10 miles northwest
  of Salina...moving southeast at 10 mph.

*Hail up to the size of nickels...and wind gusts up to 50 mph will
be possible with this storm.

* Locations impacted include...
  Salina, Gypsum, Smolan, New Cambria, Kipp and Salina Airport.

LAT...LON 3896 9737 3893 9737 3893 9738 3892 9738
      3891 9737 3869 9737 3874 9782 3896 9785
TIME...MOT...LOC 0342Z 297DEG 9KT 3893 9775

BUTLER
Local storm report, Jun 25, 11:07 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1107 PM CDT TUE JUN 25 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1101 PM     HAIL             2 N NEW CAMBRIA         38.91N 97.51W
06/25/2019  M0.75 INCH       SALINE             KS   STORM CHASER

&&

MWM
Special weather statement, Jun 25, 11:19 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service Wichita KS
1119 PM CDT Tue Jun 25 2019

KSZ049-051-052-260445-
McPherson KS-Marion KS-Saline KS-
1119 PM CDT Tue Jun 25 2019

The National Weather Service in Wichita has issued a

* Significant Weather Advisory for...
  Northeastern McPherson County in central Kansas...
  Northwestern Marion County in central Kansas...
  Southeastern Saline County in central Kansas...

* Until 1145 PM CDT.

* At 1116 PM CDT...National Weather Service meteorologists were
  tracking a strong thunderstorm near Salina...moving east at 35 mph.

hail up to the size of nickels...and wind gusts up to 50 mph will be
possible with this storm.

* Locations impacted include...
  Salina, Assaria, Gypsum, Smolan, Kipp and Salina Airport.

LAT...LON 3882 9737 3861 9737 3861 9718 3848 9726
      3872 9778 3886 9771
TIME...MOT...LOC 0419Z 291DEG 31KT 3879 9755

BUTLER
Local storm report, Jun 25, 11:40 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1140 PM CDT TUE JUN 25 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1138 PM     HEAVY RAIN       2 S SYLVAN GROVE        38.98N 98.39W
06/25/2019  M2.00 INCH       LINCOLN            KS   TRAINED SPOTTER

            RELAYED VIA EMERGENCY MANAGEMENT.

&&

KED
Special weather statement, Jun 25, 11:46 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Wichita KS
1146 PM CDT Tue Jun 25 2019

KSZ049-051>053-069-070-260515-
Butler KS-McPherson KS-Greenwood KS-Marion KS-Chase KS-Saline KS-
1146 PM CDT Tue Jun 25 2019

The National Weather Service in Wichita has issued a

* Significant Weather Advisory for...
  Northeastern Butler County in south central Kansas...
  Northeastern McPherson County in central Kansas...
  Northwestern Greenwood County in southeastern Kansas...
  Marion County in central Kansas...
  Chase County in east central Kansas...
  Saline County in central Kansas...

* Until 1215 AM CDT.

* At 1145 PM CDT...National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from near
  Gypsum to 5 miles north of Marion to near Cottonwood Falls...and
  moving southeast at 40 mph.

hail up to the size of dimes...and wind gusts up to 50 mph will be
possible with these storms.

* Locations impacted include...
  Salina, Lindsborg, Hillsboro, Marion, Peabody, Cottonwood Falls,
  Galva, Canton, Strong City, Florence, Assaria, Gypsum, Burns,
  Smolan, Lincolnville, Ramona, Lehigh, Durham, Tampa and Falun.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3886 9737 3861 9737 3861 9693 3852 9693
      3852 9636 3817 9636 3817 9615 3800 9623
      3799 9682 3853 9780 3890 9781
TIME...MOT...LOC 0446Z 326DEG 33KT 3870 9751 3842 9705 3831 9651

BUTLER

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 10:15 PM CDTSpecial Weather StatementICTEllsworth, Lincoln30 min
Jun 25, 10:23 PM CDTSevere Thunderstorm WarningICTEllsworth, Lincoln, Russell67 min
Jun 25, 10:42 PM CDTSpecial Weather StatementICTSaline33 min
Jun 25, 10:50 PM CDTSevere Thunderstorm WarningICTSaline43 min
Jun 25, 11:07 PM CDTAreal Flood WarningICTLincoln5 hr
Jun 25, 11:19 PM CDTSpecial Weather StatementICTSaline26 min
Jun 25, 11:24 PM CDTAreal Flood WarningICTSaline4 hr
Jun 25, 11:30 PM CDTSevere Thunderstorm WarningICTEllsworth, Lincoln, Russell50 min
Jun 25, 11:46 PM CDTSpecial Weather StatementICTChase, Marion, Saline29 min
Jun 26, 12:17 AM CDTSpecial Weather StatementICTChase28 min
Jun 26, 12:18 AM CDTSpecial Weather StatementICTMarion27 min
Jun 26, 12:44 AM CDTSpecial Weather StatementICTButler, Elk, Greenwood31 min
Jun 26, 12:53 AM CDTSpecial Weather StatementICTHarvey37 min
Jun 26, 1:11 AM CDTSpecial Weather StatementICTHarvey34 min
Jun 26, 1:16 AM CDTSpecial Weather StatementICTAllen, Elk, Neosho, Wilson, Woodson29 min
Jun 26, 1:42 AM CDTSpecial Weather StatementICTHarvey33 min
Jun 26, 1:45 AM CDTSpecial Weather StatementICTAllen, Elk, Neosho, Wilson30 min
Jun 26, 2:12 AM CDTSpecial Weather StatementICTHarvey33 min
Jun 26, 2:14 AM CDTSpecial Weather StatementICTChautauqua, Labette, Montgomery, Neosho31 min
Jun 26, 2:45 AM CDTSpecial Weather StatementICTLabette, Montgomery30 min
Jun 26, 3:59 AM CDTAreal Flood WarningICTLincoln7 hr

Nearby

Flash Flood Warnings in Kansas, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.